Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Ulcerative colitis, taking Omnacortil, missed Mesacol dosage. Should I repeat medicines?

I AM 72 YEARS OLD SUFFERING FROM ULCERATIVE COLITIS . MY DOCTOR GAVE ME OMNACORTIL 40mg,20 mg ( TWICE A DAY) FOR 6 WEEKS, MESACOL OD (twice a day) FOR 2 MONTHS. HOWEVER I MISSED 7 DAYS MEDICINE OF MESACOL OD. NOW MY DOCTOR ADVICED ME TO REPEAT THE SAME MEDICINES. SHOULD I CONTINUE. symptoms recurred after the medicines were over.
Asked On : Mon, 1 Oct 2012
Answers:  1 Views:  132
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics
Internal Medicine Specialist 's  Response
Yes go ahead an continue, but you need to decrease the amount of omnacortil slowly (decrease it by 5- 10mg per week) until 6-8 weeks have passed by, then stop. At the same time you should be taking mesacol OD, without decreasing the dose. You should continue on Mesacol OD until further notice.
If Mesacol OD itself does not control your symptoms then you need to be on a stronger medication such as azathioprine (pill) or infliximab (intravenous), or both. Try to avoid more treatment with omnacortil in the future, since it is a steroid, and has many many side effects (it can cause high blood pressure, diabetes, weaken your bones, increase your weight, change your mood, etc).
Answered: Mon, 1 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor